Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 9, 2016, 4:26 PM CDT for Ector County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 9, 2016, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 60 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS84 KMAF 092126 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT TUE AUG 9 2016 TXZ060-061-092215- WINKLER TX-ECTOR TX- 426 PM CDT TUE AUG 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINKLER AND SOUTHWESTERN ECTOR COUNTIES UNTIL 515 PM CDT... AT 426 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF NOTREES...OR 15 MILES NORTH OF MONAHANS...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST ODESSA...PENWELL AND MONAHANS SANDHILLS STATE PARK. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 91 AND 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3165 10295 3188 10297 3193 10257 3165 10250 TIME...MOT...LOC 2126Z 271DEG 16KT 3180 10282 $$ 84
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:08 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 9, 3:08 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 308 PM CDT TUE AUG 9 2016 * Warm with isolated to scattered thunderstorms through Thursday * Rain chances ramp up Friday through Sunday, with excessive rainfall likely. * Temperatures will drop about 10 degrees areawide this weekend .DISCUSSION... Currently, an unstable airmass with several new and remnant outflow boundaries are generating isolated thunderstorms over much of west Texas and southeastern New Mexico. While mostly diurnal, isolated convection is possible throughout the night, as outflow boundaries tickle this unstable airmass. Pretty much the same thing goes Wednesday and Thursday. A moist and unstable flow aloft will increase over the next several days, with precip water values running around 1 to 2 s.d. above climatology. Things start to ramp up Friday and continue through Sunday as a shortwave aloft, combined with the moisture and remnant circulation of T.D. "JAVIER" and an approaching cold front, set the stage for substantial rainfall over much of west Texas and southeastern New Mexico. While excessive rainfall...and the potential for flash flooding...is very hard to pinpoint this far out, it's safe to say that the likelihood for excessive rainfall somewhere across the Midland CWA is high. Those with weather-sensitive interests across west Texas and southeastern New Mexico will want to monitor the weather forecasts between now and Friday. The moisture, rain, and cloudiness will mitigate insolation (and about time, too), taking temperatures some 10 to 15 degrees below what we're accustomed to of late...to highs in the 70s up in the mountains to the 80s elsewhere Saturday through Monday. We'll start to warm up Tuesday. Overnight lows will be in the 60s and 70s. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 77 99 77 100 / 20 10 0 10 Carlsbad 74 98 74 95 / 30 20 30 20 Dryden 78 100 78 100 / 20 10 10 10 Fort Stockton 76 99 74 98 / 20 20 10 20 Guadalupe Pass 66 87 63 85 / 30 40 30 30 Hobbs 72 96 70 94 / 20 20 20 20 Marfa 66 87 65 88 / 30 30 20 40 Midland Intl Airport 78 100 77 100 / 20 10 10 10 Odessa 77 99 76 100 / 20 10 10 10 Wink 78 101 77 100 / 20 20 20 20 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 10/70
Hazardous weather outlook, Aug 9, 3:33 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 PM CDT TUE AUG 9 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 333 PM CDT TUE AUG 9 2016 /233 PM MDT TUE AUG 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT... MAINLY OVER THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO... WITH MORE ISOLATED THUNDERSTORMS OVER THE REST OF THE AREA. FREQUENT LIGHTNING...GUSTY WINDS OVER 45 MPH...AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN THROUGH THE WEEK... WITH MORE ISOLATED STORMS OVER THE REST OF THE FORECAST AREA. FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. FRIDAY THROUGH THE WEEKEND...RAIN CHANCES WILL INCREASE OVER THE ENTIRE FORECAST AREA AS A FRONTAL BOUNDARY MOVES INTO THE REGION. HEAVY RAINFALL COULD BECOME A PROBLEM...IF NOT FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Aug 9, 2:30 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT TUE AUG 9 2016
NMZ034-TXZ050-060-061-092030-
SOUTHERN LEA COUNTY NM-WINKLER TX-ANDREWS TX-ECTOR TX-
230 PM CDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...NORTHERN
WINKLER...WESTERN ANDREWS AND NORTHERN ECTOR COUNTIES UNTIL 330 PM
CDT/230 PM MDT/...
AT 229 PM CDT/129 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORMS 8 MILES SOUTH OF ANDREWS...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORM.
LOCATIONS IMPACTED INCLUDE...
ANDREWS...KERMIT...JAL...GOLDSMITH...WINKLER COUNTY AIRPORT...
FRANKEL CITY...NOTREES...JAL AIRPORT...BENNETT...
NORTH COWDEN AND ANDREWS COUNTY AIRPORT.
LAT...LON 3200 10235 3176 10327 3195 10333 3200 10333
3200 10335 3214 10339 3246 10261
TIME...MOT...LOC 1929Z 242DEG 51KT 3220 10259
82Special weather statement, Aug 9, 4:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT TUE AUG 9 2016 TXZ060-061-092215- WINKLER TX-ECTOR TX- 426 PM CDT TUE AUG 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINKLER AND SOUTHWESTERN ECTOR COUNTIES UNTIL 515 PM CDT... AT 426 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF NOTREES...OR 15 MILES NORTH OF MONAHANS...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST ODESSA...PENWELL AND MONAHANS SANDHILLS STATE PARK. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 91 AND 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3165 10295 3188 10297 3193 10257 3165 10250 TIME...MOT...LOC 2126Z 271DEG 16KT 3180 10282 84
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:45 AM CDT | Areal Flood Advisory | MAF | Andrews, Winkler | 3 hr |
| Aug 9, 2:30 PM CDT | Special Weather Statement | MAF | Andrews, Winkler | 60 min |
| Aug 9, 1:35 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 9, 2:33 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 9, 3:53 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.